Alert archive / Minnesota / Winter Storm Warnings in 2005
Winter Storm Warning 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this winter storm warning at Dec 13, 2005, 4:15 PM CST for 7 counties in Minnesota; Clay County, Dickinson County, Osceola County, Iowa. It took effect at Dec 14, 2005, 12:00 AM CST. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 13, 2005, 4:15 PM CST (22:15 UTC)
- In effect from
- Dec 14, 2005, 12:00 AM CST
- Expired
- Dec 14, 2005, 4:19 AM CST
- In force
- 4 hr
- Issued by
- NWS Sioux Falls, SD
Counties Clay County, IA, Dickinson County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN
The radar
The Sioux Falls radar (KFSD), 93 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 3:30 AM CST | SNOW 0.5 | Marshall, MN | VERY LITTLE ACCUMULATIONS DUE TO WARM TEMPERATURES |
| Dec 14, 3:30 AM CST | SNOW 1 | Windom, MN | NEAR ONE INCH OF SLUSH THROUGH 330 AM |
| Dec 14, 3:30 AM CST | SNOW 2 | Spencer, IA | SNOWFALL THROUGH BETWEEN 3 AM AND 330 AM |
| Dec 14, 3:30 AM CST | SNOW 2 | Worthington, MN | SNOWFALL THROUGH 3 AM TO 330 AM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 132215 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 415 PM CST TUE DEC 13 2005 .A POTENT WINTER WEATHER SYSTEM WILL GRADUALLY EVOLVE ACROSS THE NORTHERN PLAINS TONIGHT AND WEDNESDAY. PRECIPITATION IN THE FORM OF RAIN WILL SPREAD INTO NORTHEASTERN NEBRASKA AND NORTHWEST IOWA LATE THIS AFTERNOON AND EVENING...MIXING WITH SNOW DURING THE EVENING AS IT MOVES NORTHWARD. THE MIXED PRECIPITATION WILL CHANGE OVER TO SNOW IN ALL AREAS BY MIDNIGHT...WITH THE MOST WIDESPREAD SNOWFALL LATER TONIGHT MAINLY EAST OF A LINE FROM DE SMET TO YANKTON...AND WEDNESDAY MORNING ALONG AND EAST OF INTERSTATE 29. BY WEDNESDAY EVENING...SNOWFALL IS EXPECTED TO VARY FROM AN INCH WEST OF THE JAMES VALLEY...TO NEAR 6 INCHES ALONG THE BUFFALO RIDGE. IF ANY FREEZING RAIN DOES OCCUR...ITS OCCURRENCE WILL LIKELY BE QUITE BRIEF THIS EVENING. INCREASING NORTHWEST WINDS WILL PRODUCE SOME AREAS OF BLOWING SNOW BY LATER TONIGHT FROM THE JAMES VALLEY WESTWARD. THE STRONG NORTHWEST WINDS WILL GRADUALLY SPREAD EASTWARD ON WEDNESDAY...WITH AREAS OF BLOWING SNOW DEVELOPING BY LATE MORNING ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THE AREA OF LOW PRESSURE RESPONSIBLE FOR THIS WINTER WEATHER WILL STALL ACROSS MINNESOTA AND WISCONSIN THROUGH THE END OF THE WEEK. WHILE ANY HEAVIER SNOWFALL WILL TAPER OFF BY WEDNESDAY NIGHT...IT IS LIKELY THAT MANY AREAS WILL CONTINUE TO EXPERIENCE PERSISTENT LIGHT SNOWFALL THROUGH THURSDAY...AND EVEN FRIDAY IN SOUTHWESTERN MINNESOTA. IAZ002-003-014-MNZ071-072-080-081-089-090-097-140615- /O.NEW.KFSD.WS.W.0003.051214T0600Z-051215T0000Z/ OSCEOLA-DICKINSON-CLAY IA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SPENCER... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE 415 PM CST TUE DEC 13 2005 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. A MIX OF RAIN AND SNOW WILL DEVELOP THIS EVENING...AND CHANGE TO ALL SNOW BY MIDNIGHT. SNOW WILL BE HEAVY AT TIMES LATE TONIGHT AND WEDNESDAY MORNING. NORTHWEST WINDS WILL INCREASE BY LATER WEDNESDAY MORNING TO 20 TO 35 MPH...CREATING AREAS OF BLOWING SNOW AND GREATLY REDUCED VISIBILITY. SNOWFALL ACCUMULATION BY WEDNESDAY EVENING WILL VARY FROM 4 TO 6 INCHES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ012-013-020>022-031-032-NEZ013-014-SDZ070-071-140615- /O.NEW.KFSD.WW.Y.0005.051214T0600Z-051215T0000Z/ SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON- DAKOTA-CLAY SD-UNION- INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...SHELDON... PRIMGHAR...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...WAKEFIELD...PONCA...SOUTH SIOUX CITY...VERMILLION... NORTH SIOUX CITY...ELK POINT 415 PM CST TUE DEC 13 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. RAIN WILL SPREAD ACROSS NORTHEAST NEBRASKA...EXTREME SOUTHEAST SOUTH DAKOTA...AND NORTHWEST IOWA LATE THIS AFTERNOON AND EARLY EVENING. THE RAIN WILL BECOME MIXED WITH SNOW DURING THE EVENING...AND CHANGE TO ALL SNOW BY MIDNIGHT. WINDS WILL SHIFT NORTHWEST EARLY WEDNESDAY MORNING AND INCREASE TO 20 TO 40 MPH... PRODUCING AREAS OF GREATLY REDUCED VISIBILITY IN BLOWING SNOW. BY WEDNESDAY EVENING...SNOWFALL ACCUMULATIONS ARE EXPECTED TO VARY FROM 2 TO 4 INCHES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ001-MNZ098-SDZ039-040-054>056-061-062-066-067-140615- /O.NEW.KFSD.WW.Y.0005.051214T0600Z-051215T0000Z/ LYON IA-ROCK-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-MCCOOK- MINNEHAHA-TURNER-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...LUVERNE...DE SMET... BROOKINGS...HOWARD...MADISON...FLANDREAU...SALEM...SIOUX FALLS... PARKER...CANTON 415 PM CST TUE DEC 13 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP THIS EVENING ACROSS THE TRI STATE AREA...CHANGING TO ALL SNOW BEFORE MIDNIGHT. THE SNOWFALL WILL BE BRIEFLY HEAVY LATER TONIGHT AND EARLY WEDNESDAY MORNING. WINDS WILL SHIFT NORTHWEST EARLY WEDNESDAY MORNING AND INCREASE TO 20 TO 35 MPH... PRODUCING AREAS OF GREATLY REDUCED VISIBILITY IN BLOWING SNOW. BY WEDNESDAY EVENING...SNOWFALL ACCUMULATIONS ARE EXPECTED TO VARY FROM 2 TO 4 INCHES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SDZ038-050-052-053-057>060-063>065-068-069-140615- /O.NEW.KFSD.WW.Y.0005.051214T0600Z-051215T0000Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...WOONSOCKET...CHAMBERLAIN...PLANKINTON... MITCHELL...ALEXANDRIA...EMERY...WAGNER...LAKE ANDES...ARMOUR... PARKSTON...OLIVET...TYNDALL...YANKTON 415 PM CST TUE DEC 13 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. AFTER A CHANCE OF SOME LIGHT RAIN OR LIGHT SNOW THIS EVENING... SNOW WILL BECOME LIKELY AFTER MIDNIGHT...AND COULD BE BRIEFLY HEAVY. SNOW WILL TAPER OFF ON WEDNESDAY MORNING...HOWEVER...NORTHWEST WINDS WILL INCREASE TO A GUSTY 20 TO 40 MPH LATE TONIGHT AND WEDNESDAY...PRODUCING AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. SNOWFALL ACCUMULATIONS BY WEDNESDAY EVENING ARE EXPECTED TO BE FROM 1 TO 2 INCHES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JC
2 follow-up statements
000 WWUS43 KFSD 140217 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 817 PM CST TUE DEC 13 2005 .A POTENT WINTER WEATHER SYSTEM WILL GRADUALLY EVOLVE ACROSS THE NORTHERN PLAINS TONIGHT AND WEDNESDAY. PRECIPITATION IN THE FORM OF RAIN OR SNOW WILL SPREAD NORTHEAST ACROSS THE AREA TONIGHT CHANGING COMPLETELY OVER TO SNOW DURING THE NIGHT. THE MOST WIDESPREAD SNOWFALL THIS EVENING WILL BE ACROSS SOUTHWEST MINNESOTA... AND MAINLY EAST OF A LINE FROM DE SMET TO YANKTON AFTER MIDNIGHT. SNOWFALL IS EXPECTED TO VARY FROM AN INCH WEST OF THE JAMES VALLEY...TO NEAR 8 INCHES ALONG THE BUFFALO RIDGE. IF ANY FREEZING RAIN DOES OCCUR...ITS OCCURRENCE WILL LIKELY BE QUITE BRIEF THIS EVENING. INCREASING NORTHWEST WINDS WILL PRODUCE SOME AREAS OF BLOWING SNOW BY LATER TONIGHT FROM THE JAMES VALLEY WESTWARD. THE STRONG NORTHWEST WINDS WILL GRADUALLY SPREAD EASTWARD ON WEDNESDAY... WITH AREAS OF BLOWING SNOW DEVELOPING BY LATE MORNING ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THE AREA OF LOW PRESSURE RESPONSIBLE FOR THIS WINTER WEATHER WILL STALL ACROSS MINNESOTA AND WISCONSIN THROUGH THE END OF THE WEEK. WHILE ANY HEAVIER SNOWFALL WILL TAPER OFF BY WEDNESDAY NIGHT...IT IS LIKELY THAT MANY AREAS WILL CONTINUE TO EXPERIENCE PERSISTENT LIGHT SNOWFALL THROUGH THURSDAY...AND EVEN FRIDAY IN SOUTHWESTERN MINNESOTA. MNZ071-072-080-081-089-090-097-141030- /O.EXT.KFSD.WS.W.0003.051214T0300Z-051215T0000Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...IVANHOE...MARSHALL...SLAYTON... WINDOM...WORTHINGTON...JACKSON...PIPESTONE 817 PM CST TUE DEC 13 2005 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY. WIDESPREAD SNOW WAS FALLING OVER SOUTHWEST MINNESOTA THIS EVENING...AND WILL CONTINUE OVERNIGHT. SNOW WILL BE HEAVY AT TIMES TONIGHT AND WEDNESDAY MORNING. NORTHWEST WINDS WILL INCREASE BY LATER WEDNESDAY MORNING TO 20 TO 35 MPH...CREATING AREAS OF BLOWING SNOW AND GREATLY REDUCED VISIBILITY. SNOWFALL ACCUMULATION BY WEDNESDAY EVENING WILL VARY FROM 4 TO 8 INCHES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ002-003-014-141030- /O.CON.KFSD.WS.W.0003.051214T0600Z-051215T0000Z/ OSCEOLA-DICKINSON-CLAY IA- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SPENCER 817 PM CST TUE DEC 13 2005 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. WIDESPREAD RAIN THIS EVENING WILL CHANGE OVER TO SNOW DURING THE NIGHT. SNOW WILL BE HEAVY AT TIMES LATE TONIGHT AND WEDNESDAY MORNING. NORTHWEST WINDS WILL INCREASE BY LATER WEDNESDAY MORNING TO 20 TO 35 MPH...CREATING AREAS OF BLOWING SNOW AND GREATLY REDUCED VISIBILITY. SNOWFALL ACCUMULATION BY WEDNESDAY EVENING WILL VARY FROM 4 TO 6 INCHES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ012-013-020>022-031-032-NEZ013-014-SDZ070-071-141030- /O.CON.KFSD.WW.Y.0005.051214T0600Z-051215T0000Z/ SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON- DAKOTA-CLAY SD-UNION- INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...SHELDON... PRIMGHAR...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...WAKEFIELD...PONCA...SOUTH SIOUX CITY...VERMILLION... NORTH SIOUX CITY...ELK POINT 817 PM CST TUE DEC 13 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. RAIN WILL CONTINUE ACROSS THE AREA THIS EVENING AND CHANGE OVER TO SNOW MAINLY AFTER MIDNIGHT. WINDS WILL SHIFT NORTHWEST EARLY WEDNESDAY MORNING AND INCREASE TO 20 TO 40 MPH... PRODUCING AREAS OF GREATLY REDUCED VISIBILITY IN BLOWING SNOW. BY WEDNESDAY EVENING...SNOWFALL ACCUMULATIONS ARE EXPECTED TO VARY FROM 2 TO 4 INCHES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ001-MNZ098-SDZ039-040-054>056-061-062-066-067-141030- /O.CON.KFSD.WW.Y.0005.051214T0600Z-051215T0000Z/ LYON IA-ROCK-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-MCCOOK- MINNEHAHA-TURNER-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...LUVERNE...DE SMET... BROOKINGS...HOWARD...MADISON...FLANDREAU...SALEM...SIOUX FALLS... PARKER...CANTON 817 PM CST TUE DEC 13 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. A MIX OF RAIN AND SNOW WILL SPREAD NORTHEAST ACROSS THE AREA THIS EVENING... CHANGING COMPLETELY OVER TO SNOW BY MIDNIGHT. WINDS WILL SHIFT NORTHWEST EARLY WEDNESDAY MORNING AND INCREASE TO 20 TO 35 MPH... PRODUCING AREAS OF GREATLY REDUCED VISIBILITY IN BLOWING SNOW. BY WEDNESDAY EVENING...SNOWFALL ACCUMULATIONS ARE EXPECTED TO VARY FROM 2 TO 4 INCHES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SDZ038-050-052-053-057>060-063>065-068-069-141030- /O.CON.KFSD.WW.Y.0005.051214T0600Z-051215T0000Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...WOONSOCKET...CHAMBERLAIN...PLANKINTON... MITCHELL...ALEXANDRIA...EMERY...WAGNER...LAKE ANDES...ARMOUR... PARKSTON...OLIVET...TYNDALL...YANKTON 817 PM CST TUE DEC 13 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. AFTER A CHANCE OF SOME LIGHT RAIN OR LIGHT SNOW THIS EVENING... SNOW WILL BECOME LIKELY AFTER MIDNIGHT...AND COULD BE BRIEFLY HEAVY. SNOW WILL TAPER OFF ON WEDNESDAY MORNING...HOWEVER... NORTHWEST WINDS WILL INCREASE TO A GUSTY 20 TO 40 MPH LATE TONIGHT AND WEDNESDAY...PRODUCING AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. SNOWFALL ACCUMULATIONS BY WEDNESDAY EVENING ARE EXPECTED TO BE FROM 1 TO 2 INCHES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KFSD 141019 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 419 AM CST WED DEC 14 2005 .THE STORM SYSTEM CAUSING THE SNOW OVERNIGHT IS RAPIDLY MOVING OFF TO THE EAST. SNOWFALL WILL LINGER OVER MUCH OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA THROUGH THE MIDDLE OF THE MORNING...BUT ACCUMULATIONS WILL BE MINOR. ADDITIONAL ACCUMULATING SNOWFALL WILL ALSO BE VERY MINOR ALONG THE I 29 CORRIDOR. WARM TEMPERATURES HAVE KEPT THE SNOWFALL AMOUNTS DOWN TONIGHT. IAZ002-003-014-MNZ072-080-081-089-090-141600- /O.CAN.KFSD.WS.W.0003.000000T0000Z-051215T0000Z/ /O.EXB.KFSD.WW.Y.0005.000000T0000Z-051214T1600Z/ OSCEOLA-DICKINSON-CLAY IA-LYON MN-MURRAY-COTTONWOOD-NOBLES- JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SPENCER... MARSHALL...SLAYTON...WINDOM...WORTHINGTON...JACKSON 419 AM CST WED DEC 14 2005 ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. TEMPERATURES WILL REMAIN IN THE 30 TO 35 DEGREE RANGE THIS MORNING. DEPENDING ON YOUR LOCAL TEMPERATURE...TOTAL ACCUMULATIONS THROUGH 10 AM THIS MORNING COULD BE UP TO 3 INCHES WHERE READINGS ARE AT OR JUST BELOW 32 DEGREES. HOWEVER AMOUNTS WILL BE CONSIDERABLY LESS WHERE IT IS ABOVE FREEZING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW CAN CAUSE TRAVEL DIFFICULTIES ON UNTREATED ROAD SURFACES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. $$ MNZ071-097-141130- /O.CAN.KFSD.WS.W.0003.000000T0000Z-051215T0000Z/ LINCOLN MN-PIPESTONE- INCLUDING THE CITIES OF...TYLER...IVANHOE...PIPESTONE 419 AM CST WED DEC 14 2005 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WINTER STORM WARNING. MOST LOCATIONS WILL LIKELY RECEIVE LESS THAN AN INCH OF ADDITIONAL SNOW FOR THE REMAINDER OF THE MORNING. BE ALERT FOR SLIPPERY DRIVING CONDITIONS ON UNTREATED ROAD SURFACES EARLY THIS MORNING. $$ IAZ001-012-020>022-031-032-MNZ098-NEZ013-014-SDZ038>040-050- 052>071-141130- /O.CAN.KFSD.WW.Y.0005.000000T0000Z-051215T0000Z/ LYON IA-SIOUX-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-ROCK- DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN- MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME- YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...ORANGE CITY... SIOUX CENTER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...LUVERNE...WAKEFIELD...PONCA...SOUTH SIOUX CITY... HURON...DE SMET...BROOKINGS...GREGORY...BURKE... WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...PLANKINTON...MITCHELL...ALEXANDRIA...EMERY... SALEM...SIOUX FALLS...WAGNER...LAKE ANDES...ARMOUR...PARKSTON... OLIVET...PARKER...CANTON...TYNDALL...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 419 AM CST WED DEC 14 2005 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. ADDITIONAL ACCUMULATIONS WILL BE LESS THAN AN INCH THIS MORNING. HOWEVER WHERE TEMPERATURES ARE BELOW FREEZING...WATCH FOR SLIPPERY ROAD CONDITIONS ON UNTREATED ROAD SURFACES. $$ IAZ013-141600- /O.EXT.KFSD.WW.Y.0005.000000T0000Z-051214T1600Z/ OBRIEN- INCLUDING THE CITIES OF...SHELDON...PRIMGHAR 419 AM CST WED DEC 14 2005 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. TEMPERATURES WILL REMAIN IN THE LOWER 30S THIS MORNING. THIS WILL KEEP TOTAL SNOW ACCUMULATIONS IN THE 2 TO 3 INCH RANGE THROUGH 10 AM THIS MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW CAN CAUSE TRAVEL DIFFICULTIES ON UNTREATED ROAD SURFACES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm warning went out at Dec 13, 10:40 AM CST, 5 hours 35 minutes earlier.
Area forecast discussion, Dec 13, 10:40 AM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1040 AM CST TUE DEC 13 2005 .DISCUSSION... ERYR FCST THRU THE DAYLIGHT HRS WAS LOOKING PRETTY GOOD. UPDATED MAINLY TO KICK UP WNDS WHICH WERE NOT HI ENUF. OTRW TEMPS AND INCRG CLDS LOOK OK...AS DOES THE INITIAL SLGT CHC SHWRS FAR SE LATE AFTN. PCPN CUD BE DVLPG OVER WRN PART OF FCST AREA TNGT SLOWER THAN WHAT WE HAVE...BUT AS WE HAVE MAINLY JUST A CHC OF PCPN IT IS BEST TO LEAVE ALONE AT THIS TIME...AT LEAST SOME SCT LGT PCPN CUD DVLP. && .AVIATION... LINGRNG MVFR VSBYS FAR ERN PART OF FCST AREA IN MN AND IA SHUD CONT TO IMPRV. LAST KNOWN LINGRNG IFR CIG AND VSBY AT MJQ JUST IMPRVD TO 4 MI WITH NO CIG. OTRW NO AVIATION PRBLMS EXPCT THRU 23Z. MAY HAVE TO WATCH FOR LO CLD REDVLPMNT AHD OF PCPN THIS EVE...THEN COND WILL TEND TO LWR AS PCPN MOVES IN DURG TNGT. && .PREV DISCUSSION... IN THE IMMEDIATE SHORT TERM...MAY TWEAK THE DENSE FOG ADVY A BIT EARLY THIS MORNING BY SHAVING OFF A ROW OF COUNTIES OFF OF THE W AND SW EDGE. CURRENT 11 TO 3.9 MICRON IR SHOWS THE FOG FM THE KINGSBURY/BEADLE COUNTY BORDER...EXTENDING SEWD TO NRN MINNEHAHA...AND TO BETWEEN KSPW AND KSLB. ALL SFC WINDS HAVE COME AROUND TO THE SE...AND THE FOG AREA HAS BEEN NEARLY STATIONARY TONIGHT...XCPT THAT IT HAS ERODED IN LINCOLN AND TURNER COUNTIES PER PHONE CALLS. BETWEEN 12Z AND 15Z...SFC GRADIENT BECOMES RATHER STRONG AND ALTHOUGH WE ARE NOT WELL MIXED TODAY...IT SHOULD BE ENUF TO ALLEVIATE THE DENSE FOG SITUATION BY MID MORNING THRU MIXING ALTHOUGH THE STRATUS WL BE HARDER TO CLEAR OUT. DUE TO THIS WIND...IT MAY BE UNLIKELY THAT FOG WL DEVELOP ANY FURTHER S OR SW THAN WHERE IT CURRENTLY IS. PRIMARY FOCUS IN THE LATER SHORT TERM IS AN UPPER LEVEL TROUGH FORECASTED TO PUSH INTO THE REGION LATER TODAY THROUGH TOMORROW. LEADING WAVE...AS EVIDENCED BY WATER VAPOR IMAGE...IS CURRENTLY MOVING OUT OF THE CENTRAL ROCKIES AND WILL BEGIN TO EFFECT OUR CWA BY THIS EVENING. OUT AHEAD OF THIS SYSTEM...WINDS WILL PICK UP OUT OF THE SOUTHEAST THROUGH THE DAY...WITH GUSTS OF 20 TO 25 KTS OVER SOME AREAS BY AFTERNOON. PRECIPITATION IS EXPECTED TO BEGIN IN THE SOUTHERN PORTIONS OF THE FA AROUND 00Z WHERE BEST MID AND LOWER LEVEL FRONTOGENESIS WILL BE LOCATED...THEN SPREAD NORTH AND EAST THROUGH THE NIGHT TIME HOURS. PRECIP TYPE WILL BE TRICKY...WITH MODEL SOUNDINGS AND BUFKIT SOUNDINGS INDICATING THAT PRECIPITATION WILL INITIALLY BE IN THE FORM OF RAIN...THOUGH QUICKLY TRANSITIONING TO A BRIEF PERIOD OF FREEZING RAIN IN THE WESTERN PORTIONS OF THE CWA AS SURFACE TEMPERATURES FALL BELOW FREEZING...THEN TO SNOW OVER THIS AREA BY 03Z AS THE COLUMN BECOMES SATURATED AND COOLS ALOFT. THIS PRECIPITATION TRANSITION WILL MOVE FROM WEST TO EAST THROUGH THE NIGHT TIME HOURS...WITH MAINLY ALL SNOW IN THE FSD AREA BY 06Z...09Z IN SIOUX CITY...AND NOT UNTIL AFTER DAYBREAK ON WEDNESDAY IN THE FAR SOUTHEASTERN PORTIONS OF THE CWA. DECIDED NOT TO GO WITH A WINTER WEATHER ADVISORY AT THIS POINT...SINCE THE EVENT WILL NOT BECOME WIDESPREAD UNTIL LATER TONIGHT...AND THE BIT OF UNCERTAINTY IN TIMING THAT ALWAYS EXISTS WITH A MIXED PRECIPITATION EVENT...BUT LATER SHIFTS MAY WANT TO CONSIDER AN ADVISORY AS THE EVENT DRAWS CLOSER. SECONDARY WAVE CURRENTLY OVER NORTHERN ROCKIES WILL THEN MOVE INTO THE REGION BY 12Z ON WEDNESDAY...KEEPING SNOW GOING THROUGH THE DAY. BEST MID AND LOWER LEVEL FORCING WILL BE OVER EASTERN ZONES...AND KEPT POPS HIGHEST OVER THIS AREA THROUGH THE DAY. BLOWING SNOW WILL BE LIKELY WITH WINDS GUSTING OUT OF THE NORTHWEST IN EXCESS OF 20 KTS. WRAP AROUND MOISTURE BEHIND THE SYSTEM WILL KEEP A CHANCE OF SNOW IN THE FORECAST INTO THURSDAY. WITH THE UPPER LEVEL LOW AND SURFACE LOW MOVING ONLY VERY SLOWLY INTO THE WESTERN GREAT LAKES BY FRIDAY...DRIVING ANOTHER WEAK WAVE THROUGH THE AREA...KEPT SOME SMALL CHANCE POPS OVER THE FA FOR THAT DAY. WITH ALL THE SHORT TERM ISSUES TO DEAL WITH...DID NOT MAKE ANY CHANGES TO THE EXTENDED. && .AVIATION... SEE ABOVE DISCUSSION...WIDESPREAD LIFR CONDS THRU MID MORNING IN THE DENSE FOG ADVY AREA. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS && WILLIAMS
Hazardous weather outlook, Dec 13, 5:01 AM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0501 AM CST TUE DEC 13 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0501 AM CST TUE DEC 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... AN AREA OF LOW PRESSURE WILL PUSH INTO THE NORTHERN PLAINS BY LATE THIS AFTERNOON. RAIN SHOWERS WILL DEVELOP OVER SOUTHEASTERN SOUTH DAKOTA DURING THE EARLY EVENING HOURS...THEN SPREAD NORTH AND EAST THROUGH THE EVENING. AS TEMPERATURES DROP AND COLDER AIR MOVES INTO THE REGION FROM WEST TO EAST...RAIN WILL TRANSITION TO A BRIEF PERIOD OF FREEZING RAIN...THEN TO SNOW DURING THE OVERNIGHT HOURS. PARTS OF NORTHWESTERN IOWA WILL REMAIN MOSTLY RAIN UNTIL THE EARLY HOURS OF WEDNESDAY MORNING AS WARMER AIR WILL REMAIN OVER THIS AREA LONGEST. SNOWFALL ACCUMULATIONS OF UP TO 1 INCH WILL BE POSSIBLE OVER SOUTHEASTERN SOUTH DAKOTA AND SOUTHWESTERN MINNESOTA BY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL CONTINUE ON WEDNESDAY AND THURSDAY AS LOW PRESSURE MOVES SLOWLY EASTWARD. SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE BY WEDNESDAY NIGHT ALONG AND EAST OF THE JAMES RIVER...WITH 1 TO 2 INCHES TO THE WEST. LIGHTER AMOUNTS WILL BE POSSIBLE ON THURSDAY. LIGHT SNOW WILL CONTINUE ON FRIDAY AND FRIDAY NIGHT AS LOW PRESSURE CONTINUES TO AFFECT THE REGION. SNOW WILL TAPER OFF FROM WEST TO EAST BY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 10:10 PM CST | Dense Fog Advisory | FSD | Cottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more | 8 hr |
| Dec 13, 4:15 PM CST | Winter Weather Advisory | FSD | Cottonwood, Jackson, Lyon, Murray, Nobles, Rock | 18 hr |
Nearby
Winter Storm Warnings in Minnesota, 2005Winter Storm Warnings in Iowa, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.